Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 308, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 16, 2016, 7:49 PM CDT for Eastland County, Stephens County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 7:49 PM CDT (00:49 UTC)
- Expired
- Sep 16, 2016, 8:32 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Eastland County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 22 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WUUS54 KFWD 170049
SVRFWD
TXC133-429-170145-
/O.NEW.KFWD.SV.W.0308.160917T0049Z-160917T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT FRI SEP 16 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS...
SOUTHWESTERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 748 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GUNSIGHT...OR 12 MILES SOUTH OF BRECKENRIDGE...MOVING NORTHEAST AT
10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GUNSIGHT AROUND 800 PM CDT.
BRECKENRIDGE AROUND 845 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH
FLOODING...INCLUDING ALONG HIGHWAY 183 BETWEEN CISCO AND
BRECKENRIDGE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3251 9911 3252 9910 3266 9910 3275 9909
3277 9878 3243 9877 3242 9912
TIME...MOT...LOC 0048Z 214DEG 8KT 3259 9897
HAIL...1.25IN
WIND...60MPH
$$
JLDUNN1 follow-up statement
452
WWUS54 KFWD 170132
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT FRI SEP 16 2016
TXC133-429-170141-
/O.CAN.KFWD.SV.W.0308.000000T0000Z-160917T0145Z/
EASTLAND TX-STEPHENS TX-
832 PM CDT FRI SEP 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EASTLAND AND
SOUTHWESTERN STEPHENS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3251 9911 3252 9910 3266 9910 3275 9909
3277 9878 3243 9877 3242 9912
TIME...MOT...LOC 0129Z 214DEG 8KT 3267 9891
$$
JLDUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 7:02 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 16, 7:02 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 702 PM CDT FRI SEP 16 2016 .AVIATION... /00Z TAFs/ Concerns...Convective trends. A few weak, short-lived showers have recently developed in the southern portions of the DFW Metroplex and also west of Waco. Additional development near Waco does not appear likely with rain chances diminishing through sunset. In the Metroplex, one shower is within the 10 nm ring of KGKY and focused along a boundary that is moving south. It is possible another weak shower could develop along this boundary south of KDAL and southeast of KGKY, but lifetime and impacts should be minimal. At this time, do not have a VCSH mention and will not amend as the boundary keeps moving south. The other area of concern is a broken line of storms stretching from Abilene to Midland. Hi-res guidance was aggressive in bringing this decaying complex towards the TAF sites in a few hours, but radar trends the past hour have indicated a weakening trend to the lead storms as the outflow boundary is now pushing ahead of the storms. If this weakening trend continues for another hour, will likely amend to remove the VCTS mention in the DFW Metroplex TAF sites between 03-06Z. Another complex of storms may develop in the Texas Panhandle tonight, moving southeast towards North Texas, but guidance continues to dissipate this complex before it reaches the TAF sites. There are additional chances for scattered thunderstorms on Saturday as a weak front or outflow boundary moves through the region and have included a VCTS mention in the Metroplex between 18-22Z. The chances for convection at KACT look minimal and may be beyond 18/00Z depending on the speed and location of the front/boundary. Northwest winds are currently in place across the Metroplex airports, and KACT is out of the southeast. KACT will retain light southeast to south winds through tonight but become more easterly Saturday afternoon. For the Metroplex, light and variable winds will occur overnight with northeast to east winds on Saturday afternoon. JLDunn && .PREV DISCUSSION... /ISSUED 348 PM CDT FRI SEP 16 2016/ We have had mostly sunny skies this across most of North and Central Texas this afternoon due to subsidence behind an exiting shortwave. Temperatures have risen into the lower to middle 90s across most areas. The exception has been across the northwestern zones, where the rain this morning followed by continued cloud cover into the early afternoon has allow allowed temperatures to rise in the mid to upper 80s. Scattered showers and thunderstorms had developed over West Texas between Midland and Childress this afternoon and this activity should move east through this evening. Scattered showers and thunderstorms will be possible early through mid evening mainly along and northwest of Comanche to Mineral Wells to Bowie line. Am not expecting much farther to the southeast through 9-10 PM but will leave some 20 percent PoPs. By late evening scattered showers and thunderstorms may approach the I-35 corridor and chances should spread farther east overnight but still mainly northwest of a Lampasas to Emory line. Overnight lows will range from the upper 60s northwest and lower to middle 70s elsewhere. As weak upper level disturbances move across the region in the westerly flow aloft, we will continue to have some chances of showers and thunderstorms this weekend. Expect scattered showers and thunderstorms area wide Saturday with highs ranging from the upper 80s to mid 90s. Isolated showers and thunderstorms are possible mainly north of I-20 Saturday night. As another shortwave moves across the Central Plains Sunday, expect isolated to scattered thunderstorms on Sunday with the best chances once again being along and north of the I-20 corridor. Lows Saturday night will be in the upper 60s to mid 70s and highs on Sunday will be in the lower to middle 90s. An upper level ridge will start to build westward across South Texas on Saturday. This ridge will strengthen and build across most of Texas by Sunday night and shift westward into New Mexico early next week. This ridge will then dominate the weather across North and Central Texas for much of next week resulting in mostly dry weather with above normal temperatures through next Friday. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 94 75 92 75 / 40 30 20 30 5 Waco 74 95 74 94 74 / 20 30 10 20 5 Paris 71 93 71 91 70 / 40 30 20 30 5 Denton 72 92 72 92 72 / 40 30 20 30 5 McKinney 72 93 72 92 73 / 40 30 20 30 5 Dallas 76 95 75 92 76 / 30 30 20 30 5 Terrell 74 93 74 92 73 / 30 30 20 30 5 Corsicana 75 93 74 93 74 / 20 30 10 20 5 Temple 73 94 74 94 73 / 20 30 10 20 5 Mineral Wells 71 91 71 92 72 / 50 30 20 30 5 && .FWD Watches/Warnings/Advisories... None. && 82/25
Hazardous weather outlook, Sep 16, 3:24 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CDT FRI SEP 16 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 PM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING THROUGH THE OVERNIGHT HOURS ACROSS MOST OF NORTH TEXAS. BEST CHANCES FOR THUNDERSTORMS WILL BE WEST OF I-35 LATE THIS EVENING INTO THE OVERNIGHT HOURS. LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION SATURDAY AND SUNDAY. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
In the hours before
Special weather statement, Sep 16, 7:30 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT FRI SEP 16 2016
TXZ115-129-170100-
STEPHENS TX-EASTLAND TX-
730 PM CDT FRI SEP 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EASTLAND AND
SOUTHWESTERN STEPHENS COUNTIES UNTIL 800 PM CDT...
AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GUNSIGHT...OR 11 MILES NORTH OF CISCO. THIS STORM WAS NEARLY
STATIONARY.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GUNSIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING...IN PARTICULAR ALONG HIGHWAY 183. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3251 9911 3252 9910 3260 9910 3271 9908
3264 9877 3240 9890 3246 9911
TIME...MOT...LOC 0029Z 201DEG 4KT 3255 9899
JLDUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:30 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| Sep 16, 8:19 PM CDT | Areal Flood Advisory | FWD | Eastland, Stephens | 116 min |
| Sep 16, 9:08 PM CDT | Special Weather Statement | FWD | Lamar | 37 min |
| Sep 17, 2:21 PM CDT | Special Weather Statement | FWD | Hopkins | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.